Alert archive / Arizona / Flash Flood Warnings in 2008

Flash Flood Warning 23, NWS Phoenix, AZ

August 8, 2008Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 8, 2008, 12:01 AM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2008, 12:01 AM MST (07:01 UTC)
Expired
Aug 8, 2008, 3:00 AM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 85 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
3017 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 080701
FFWPSR
AZC007-081000-
/O.NEW.KPSR.FF.W.0023.080808T0701Z-080808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1201 AM MST FRI AUG 8 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GLOBE...

* UNTIL 300 AM MST

* AT 1147 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER       
  THE WARNED AREA. OVER AN INCH AND A HALF OF RAIN IS ESTIMATED TO   
  HAVE FALLEN OVER PORTIONS OF THE WARNED AREA. AN ADDITIONAL ONE    
  ONE HALF TO THREE QUARTERS OF AN INCH IS POSSIBLE THROUGH EARLY    
  FRIDAY MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INSPIRATION...MIAMI AND CLAYPOOL

EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3327 11074 3344 11094 3361 11101 3365 11093
      3364 11092 3368 11084 3365 11079 3373 11073
      3354 11066 3338 11055

$$

MCLANE
2 follow-up statements
000 
WGUS55 KPSR 080702 CCA
FFWPSR
AZC007-081000-
/O.COR.KPSR.FF.W.0023.080808T0701Z-080808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1202 AM MST FRI AUG 8 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GLOBE...

* UNTIL 300 AM MST

* AT 1147 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER       
  THE WARNED AREA. OVER AN INCH AND A HALF OF RAIN IS ESTIMATED TO   
  HAVE FALLEN OVER PORTIONS OF THE WARNED AREA. AN ADDITIONAL ONE    
  HALF TO THREE QUARTERS OF AN INCH IS POSSIBLE THROUGH EARLY        
  FRIDAY MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INSPIRATION...MIAMI AND CLAYPOOL

EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3327 11074 3344 11094 3361 11101 3365 11093
      3364 11092 3368 11084 3365 11079 3373 11073
      3354 11066 3338 11055

$$

MCLANE
000 
WGUS75 KPSR 081004
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
304 AM MST FRI AUG 8 2008

AZC007-081009-
/O.EXP.KPSR.FF.W.0023.000000T0000Z-080808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
304 AM MST FRI AUG 8 2008

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL GILA COUNTY...AROUND 
THE TOWN OF SAN CARLOS...EXPIRED AT 300 AM...

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE TOWN OF SAN CARLOS 
AND SURROUNDING AREA EXPIRED AT 3 AM.  HEAVY THUNDERSTORM RAINS HAD 
ENDED...WITH ONLY LIGHT SHOWERS OR SPRINKLES REPORTED AT 3 AM.

AT THE HEIGHT OF THE STORM...KNEE DEEP FLOODING WAS REPORTED IN THE 
PARKING LOT OF APACHE GOLD CASINO. 

LAT...LON 3327 11074 3344 11094 3361 11101 3365 11093
      3364 11092 3368 11084 3365 11079 3373 11073
      3354 11066 3338 11055

$$

HV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:15 PM MST, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 7, 10:15 PM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1015 PM MST THU AUG 7 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

&&

.SYNOPSIS...
CONDITIONS ARE FAVORABLE TONIGHT FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MOST OF SOUTHERN ARIZONA AND SOUTHEAST
CALIFORNIA. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAINFALL.
AFTER TONIGHT...A MORE STANDARD MONSOON FORECAST IS IN STORE WITH A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MOSTLY OVER
THE HIGHER TERRAIN. VERY LITTLE CHANGE IS EXPECTED IN MOISTURE
LEVELS OR TEMPERATURES THE NEXT FIVE TO SEVEN DAYS.

&&

.DISCUSSION...
ACTIVE EVENING ACROSS MUCH OF THE FORECAST AREA. TREMENDOUS AMOUNT
OF LOW-LEVEL MOISTURE CONVERGENCE WAS GENERATED BETWEEN TWO
COLLIDING OUTFLOW BOUNDARIES WITHIN THE PHOENIX AREA. SEVERAL SEVERE
THUNDERSTORM AND FLASH FLOOD WARNINGS WERE ISSUED. A COMPREHENSIVE
LSR WILL BE ISSUED WITHIN THE NEXT HOUR OR TWO...SUMMARIZING THE
EVENT.

SEVERE THREAT HAS ENDED ACROSS THE AREA. HOWEVER...LIGHT TO MODERATE
RAIN PERSISTS ACROSS MUCH OF MARICOPA COUNTY BUT WILL DISSIPATE OVER
THE NEXT FEW HOURS. WILL BE UPDATING THE FORECAST SHORTLY.

PREVIOUS DISCUSSION...
WOULD EXPECT TOMORROW AFTERNOON AND EVENING TO BE RATHER DOWNGRADED
CONVECTIVELY FOR MOST OF THE PHX CWA DUE TO RATHER WIDESPREAD LOW
LEVEL COOLING AND STABLIZATION. SLIGHT CHANCE POPS SHOULD COVER
THINGS NICELY...BOTH FRIDAY AND SATURDAY.

AFTER SATURDAY...WE SHOULD BE BACK TO A MORE NORMAL MONSOON
PATTERN...AS UPPER RIDGE AXIS WAVERS N AND S ACROSS THE REGION.
WILL LIKELY SEE A HIGH-LEVEL DAY OR TWO IN THE EXTENDED
SOMEWHERE...BUT TIMING IS NEARLY IMPOSSIBLE THIS FAR OUT. WILL
THEREFORE KEEP EXTENDED RATHER BROAD-BRUSHED FOR NOW WITH GENERALLY
SLIGHT CHANCE POPS.

&&

.AVIATION...

PHOENIX AREA...
ENVIRONMENT REMAINS FAVORABLE FOR CONVECTION TO DEVELOP THE EARLY
THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH AND SMALL HAIL. WITH MORE OF
A SELY STEERING FLOW...IT APPEARS THAT ACTIVITY WILL GRADUALLY
PROPAGATE NORTHWARD UP I-10...FIRST AFFECTING KIWA FOLLOWED BY KPHX.
HOWEVER...PROBS STILL REMAIN TOO LOW AT THIS POINT TO INCLUDE IN THE
TAFS.

SW AZ/SE CA...THUNDERSTORMS HAVE GENERALLY PUSHED EAST OF KYUM AND
KIPL. ADDITIONAL ACTIVITY IS NOT EXPECTED THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...PREVIOUSLY IT APPEARED THAT TRANSIENT
WEATHER DISTURBANCES WOULD KEEP THE THREAT OF STORMS GOING FOR THE
NEXT SEVERAL DAYS...MAINLY OVER SOUTH-CENTRAL ARIZONA. NOW MODELS
ARE INDICATING A TREND TOWARD MORE STABLE CONDITIONS WITH HIGH
PRESSURE CENTERED OVER OR VERY NEAR OUR FORECAST AREA. UNTIL MORE
CONSISTENT MODEL TRENDS COME ALONG WILL KEEP MODEST MONSOON FORECAST
GOING WITH NEAR NORMAL TEMPERATURES...AFTER SLIGHTLY COOLER WEEKEND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/ESTLE
AVIATION...HIRSCH
FIRE WEATHER...AJ
Hazardous weather outlook, Aug 7, 5:30 AM MST, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
530 AM MST THU AUG 7 2008

AZZ022-023-027-028-081300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
530 AM MST THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF EVENING THUNDERSTORMS THROUGH MIDNIGHT. THE
GREATEST THREAT WITH THUNDERSTORMS ARE STRONG POSSIBLY DAMAGING
MICRO-BURST WINDS...AND HEAVY RAIN LEADING TO POTENTIAL FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A THREAT FOR THUNDERSTORMS WILL CONTINUE DURING THE LATE AFTERNOON
AND EVENING HOURS EACH DAY. STRONG WINDS AND VERY HEAVY RAIN ARE
ALWAYS POSSIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-021-025-026-CAZ030>033-081300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
530 AM MST THU AUG 7 2008 /530 AM PDT THU AUG 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN HAZARDS ARE STRONG WINDS...AND HEAVY RAIN LEADING
TO POTENTIAL FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF AFTERNOON AND EVENING SHOWERS WILL CONTINUE EACH DAY.
STRONG WINDS AND HEAVY RAIN ARE ALWAYS POSSIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-081300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
530 AM MST THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. STRONG POSSIBLY DAMAGING WINDS AND HEAVY RAIN ARE
POSSIBILITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
FOR FRIDAY. STRONG POSSIBLY DAMAGING WINDS AND HEAVY RAIN ARE
POSSIBILITIES. THE THREAT FOR THUNDERSTORMS WILL END THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 7, 6:12 PM MST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
612 PM MST THU AUG 7 2008

AZZ022-023-027-028-080700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
612 PM MST THU AUG 7 2008

...SOME SEVERE THUNDERSTORMS ARE EXPECTED IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA TONIGHT...

SOME SEVERE THUNDERSTORMS WITH WITH STRONG...GUSTY...DAMAGING
WINDS...VERY HEAVY RAIN...AND LOCAL FLOODING ARE EXPECTED IN SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT.

THUNDERSTORMS FROM THE SOUTHEAST ARE EXPECTED TO INCREASE OVER SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT...POSSIBLY
MERGING WITH STORMS FROM THE SOUTHWEST. INDIVIDUAL STORMS WILL MOVE
VERY SLOWLY...WHICH INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAIN
WITH WATER RUNNING IN WASHES...AND WATER FLOWING ACROSS THE ROADS AT
LOW-WATER CROSSINGS.

THE STRONGEST STORMS WILL PRODUCE STRONG GUSTY DAMAGING WINDS...WITH
THERE IS ALSO A POSSIBILITY OF A DUST STORM ESPECIALLY BETWEEN
PHOENIX...CASA GRAND AND GILA BEND INCLUDING INTERSTATES 8 AND 10.
BE READY FOR SUDDENLY REDUCED VISIBILITY TO NEAR ZERO IF A DUST STORM
APPROACHES YOUR AREA.

STAY UP-TO-DATE ON THE LATEST WARNINGS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
Special weather statement, Aug 7, 6:15 PM MST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
615 PM MST THU AUG 7 2008

AZZ022-023-027-028-080715-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
615 PM MST THU AUG 7 2008

...SOME SEVERE THUNDERSTORMS ARE EXPECTED IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA TONIGHT...

SOME SEVERE THUNDERSTORMS WITH WITH STRONG...GUSTY...DAMAGING
WINDS...VERY HEAVY RAIN...AND LOCAL FLOODING ARE EXPECTED IN SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT.

THUNDERSTORMS FROM THE SOUTHEAST ARE EXPECTED TO INCREASE OVER SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT...POSSIBLY
MERGING WITH STORMS FROM THE SOUTHWEST. INDIVIDUAL STORMS WILL MOVE
VERY SLOWLY. THIS INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAIN
WITH WATER RUNNING IN WASHES...AND WATER FLOWING ACROSS THE ROADS AT
LOW-WATER CROSSINGS.

THE STRONGEST STORMS WILL PRODUCE STRONG GUSTY DAMAGING WINDS AND
POSSIBLY SOME HAIL. THERE IS ALSO A POSSIBILITY OF A DUST STORM
ESPECIALLY BETWEEN PHOENIX...CASA GRANDE...AND GILA BEND INCLUDING
INTERSTATES 8 AND 10. BE READY FOR SUDDENLY REDUCED VISIBILITY TO
NEAR ZERO IF A DUST STORM APPROACHES YOUR AREA.

STAY UP-TO-DATE ON THE LATEST WARNINGS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
Local storm report, Aug 7, 6:47 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     DUST STORM       2 NNE CASA GRANDE       32.92N 111.72W
08/07/2008                   PINAL              AZ   TRAINED SPOTTER

            VISIBILITY LESS THAN ONE QUARTER MILE DUE TO BLOWING
            DUST...EAST OF INTERSTATE 10 NORTH OF CASA GRANDE

&&

NOLTE
Local storm report, Aug 7, 9:41 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
941 PM MST THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     PHOENIX                 33.54N 112.07W
08/07/2008                   MARICOPA           AZ   AMATEUR RADIO

            VISIBILITY REDUCED TO ONE QUARTER MILE WITH
            DUST...PHOENIX FIRE RESPONDING TO REPORTS OF TRANSFORMER
            AND-OR POWER POLE FIRES...ESTIMATED LOCATION - DOWNTOWN
            PHOENIX...12TH STREET AND JEFFERSON

&&

NOLTE
Local storm report, Aug 7, 10:02 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1002 PM MST THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      TEMPE                   33.39N 111.93W
08/07/2008                   MARICOPA           AZ   TRAINED SPOTTER

            TRAFFIC DETOURING AWAY FROM INTERSTATE
            UNDERPASSES...WATER PONDING AND STARTING TO COVER CURBS

0951 PM     FLASH FLOOD      YOUNGTOWN               33.59N 112.30W
08/07/2008                   MARICOPA           AZ   TRAINED SPOTTER

            1 INCHE RAIN MEASURED IN 30 MINUTES...VISIBILITY AT OR
            BELOW ONE QUARTER MILE DUE TO RAIN

0854 PM     TSTM WND DMG     SCOTTSDALE              33.69N 111.87W
08/07/2008                   MARICOPA           AZ   AMATEUR RADIO

            LARGE DEBRIS...TREE BRANCHES AND LEAVES IN ROADWAY...64TH
            STREET AND SHEA BLVD

&&

NOLTE
Local storm report, Aug 7, 10:19 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1019 PM MST THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      5 E GLOBE               33.38N 110.67W
08/07/2008                   GILA               AZ   TRAINED SPOTTER

            WATER KNEE DEEP IN PARKING LOT REPORTED AT APACHE GOLD
            CASINO...CURRENTS STRONG THROUGH PARKING LOT...LOW
            VISIBILITY DUE TO HEAVY RAINFALL

&&

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:25 PM MSTAreal Flood AdvisoryPSRYuma110 min
Aug 7, 6:28 PM MSTSevere Thunderstorm WarningPSRMaricopa62 min
Aug 7, 6:54 PM MSTDust Storm WarningPSR66 min
Aug 7, 7:06 PM MSTSevere Thunderstorm WarningPSRMaricopa54 min
Aug 7, 7:26 PM MSTSevere Thunderstorm WarningPSRPinal49 min
Aug 7, 7:40 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal110 min
Aug 7, 8:04 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Aug 7, 8:31 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Aug 7, 8:39 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal53 min
Aug 7, 8:53 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Aug 7, 9:21 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal5 hr
Aug 7, 9:59 PM MSTFlash Flood WarningPSRGila2 hr

Nearby

Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.